MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number E2012-11
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.However, we were unable to replicate the reported incident during our evaluation.We observed the inflation arm of the internal carotid balloon was cut and was missing its stopcock.When we attempted to inflate the internal carotid balloon using saline, we observed liquid leakage from its internal carotid balloon.It is likely the surgeon attempted to deflate the internal carotid balloon by puncturing the balloon and by cutting the inflation arm of the shunt.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our manufacturing team does conduct 100% inspection on each device and tests them for balloon functionality.Each balloon is inspected to ensure they inflate and deflate properly.Device was checked before use and was found to be functional.No further information was provided by the treating surgeon.At this time, we could not conclusively determine the root cause of this defect.Since the balloon operated properly during pre-use check, it is possible that some anatomical factors may have led to this deflation issue.There was no reported injury or any harm to the patient.Our engineering team has also addressed similar balloon deflation issues by improving the design of this product.The change involves the addition of inflation holes under the balloon and a change in the cut angle of the inflation arm, which will assist the balloons to inflate and deflate uniformly along their entire length.
 
Event or Problem Description
During the carotid endarterectomy procedure, the surgeon attempted to deflate the internal carotid balloon by aspirating the liquid inside the balloon using a syringe.However, he was unable to deflate the internal carotid balloon.The surgical team had tested both balloons before the procedure and both were found to be functional.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8667744
Report Number1220948-2019-00065
Device Sequence Number13998892
Product Code MJN
UDI-Device Identifier00840663101290
UDI-Public00840663101290
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue NumberE2012-11
Device Lot NumberPFT3466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;